Florida, 2007

Heavy Rain in Florida, August 2, 2007

August 2, 2007 · NWS JAX · 1 event in 1 county or zone

Heavy rains over the past few weeks from sea breezes storms interacting with surface fronts moving in the area created several sinkholes in Suwannee County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Heavy rains over the past few weeks from sea breezes storms interacting with surface fronts moving in the area created several sinkholes in Suwannee County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 2, 7:55 PM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 2, 7:55 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EDT THU AUG 2 2007

.UPDATE...
NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORM ACTIVITY
CONTINUES ALONG SHARP SHEAR AXIS ACROSS THE FORECAST AREA. SFC TO 500
MB FLOW IS OUT OF THE S/SW ACRS NERN FL AND OUT OF THE E/SE ACRS
SERN GA. MODELS ARE IN GENERAL AGREEMENT THAT THIS FEATURE WILL
CONTINUE TO SLIDE TO THE N AND NW OVER THE NEXT 24 HOURS. THIS
WILL SLOWLY SLIDE THE CONTINUOUS RAINFALL N AND W OF JAX LATER
TONIGHT AND MAINLY INTO SERN GA AND THE SUWANNEE RIVER VALLEY ON
FRIDAY. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE MAIN THREAT
WITH GUSTY WINDS UP TO 40 MPH AT TIMES IN HEAVIER SHOWER ACTIVITY.
MAX TEMPS WILL WARM BACK UP TO AROUND 90 ACRS NERN FL ON FRIDAY
WITH LLVL SWLY FLOW AND HOLD IN THE MID 80S ACRS SERN GA WITH MORE
CLOUDS AND HIGHER RAINFALL CHANCES.

&&

.AVIATION...WILL GRADUALLY TAPER RAINFALL INTENSITY OVERNIGHT AT
MOST TAF SITES...BUT WILL NEED TO MONITOR RADAR TRENDS FOR MORE
PERSISTENT RAIN AREAS. WILL BE SOME LIGHT FOG AROUND DUE TO RECENT
HEAVY RAINS...BUT CLOUD COVER SHOULD LIMIT EXTENT. HAVE INDICATED
MORE SCATTERED NATURE TO PRECIP AT TAF SITES FOR FRI.

&&

.MARINE...
EAST TO SOUTHEAST WINDS WILL CONTINUE TO SLOWLY VEER TO THE SOUTH
LATER TONIGHT WITH WIND SPEEDS AT 10 TO 15 KNOTS OR LESS AND SEAS
OF 2 TO 4 FT OR LESS AS WELL. LIGHT SOUTH WINDS FLOW WILL CONTINUE
OVER THE WATERS SOUTH OF THE OLD FRONTAL BOUNDARY ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  85  72  92 /  60  80  30  40
SSI  75  85  76  88 /  80  60  30  40
JAX  73  91  72  92 /  80  50  20  40
SGJ  75  90  75  90 /  70  50  20  30
GNV  71  90  72  91 /  70  40  20  30
OCF  71  90  72  92 /  50  30  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

HESS/CARROLL/KEEGAN
Hazardous weather outlook, Aug 2, 4:15 AM EST, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 AM EDT THU AUG 2 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
515 AM EDT THU AUG 2 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LOCALLY HEAVY RAINFALL EXPECTED WITH THUNDERSTORM ACTIVITY...

.THUNDERSTORM IMPACT...
NUMEROUS TO WIDESPREAD SHOWER ACTIVITY WILL CONTINUE ALONG AN OLD
FRONTAL ZONE THAT WILL DRIFT NORTHWARD INTO NORTHEAST FLORIDA TODAY.
SCATTERED THUNDERSTORM ACTIVITY WILL BRING THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL AND MINOR FLOODING OF POOR DRAINAGE AREAS. GUSTY
WINDS UP TO 50 MPH AND EXCESSIVE CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE IN THE STRONGER STORMS.

.FLOOD IMPACT...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME LOCATIONS OVER
NORTHEAST FLORIDA. MINOR FLOODING OF POOR DRAINAGE AREAS CAN BE
EXPECTED...ESPECIALLY IN URBAN AREAS.

.WATERSPOUT IMPACT...
SHOWERS MOVING ONSHORE ALONG THE ATLANTIC COAST WILL HAVE THE
POTENTIAL FOR WEAK ROTATION AND WATERSPOUT ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE
WITH LOCALLY HEAVY RAINFALL ON FRIDAY MAINLY OVER SOUTHEAST GEORGIA.

ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED FROM
SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY TO RELAY ANY FLOODING
REPORTS THAT OCCUR.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Suwannee

When
August 2, 10:32 PM EST
Where
Suwannee County, 0.91 mi SW of Live Oak
Reported by
Emergency Manager
Coordinates
30.290, -82.990

Five sinkholes were reported in the Live Oak area. The most recently reported sinkhole was along a stretch of U.S. Highway 90 and that portion of the road was subject to closure.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46757.